Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Area and representation of surfaces


Author: Lamberto Cesari
Journal: Bull. Amer. Math. Soc. 56 (1950), 218-232
DOI: https://doi.org/10.1090/S0002-9904-1950-09371-9
MathSciNet review: 0036296
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • Radó, T., 1. Length and area, Amer. Math. Soc. Colloquium Publications, vol. 30, 1948.
  • Radó, T., 2. On the problem of Plateau, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 2, 1933.
  • Tonelli, L., 3. Fondamenti di calcolo delle variazioni, vols. 1 and 2, Bologna, Zanichelli, 1922.
  • Banach, S., 4. Sur les lignes rectifiables et les surfaces dont l'aire est finie, Fund. Math. vol. 7 (1925) pp. 225-236.
  • Cesari, L., 5. Suite trasformazoni continue, Annali di matematica (4) vol. 21 (1942) pp. 157-188. MR 10605
  • Cesari, L., 6. Sulle trasformazioni continue e sull'area delle superficie, Memorie Accademia d'Italia vol. 12 (1941) pp. 1305-1397. MR 17353
  • Cesari, L., 7. Su di un problema di analysis situs dello spazio ordinario, Rendiconti Istituto Lombardo di Scienze e Lettere vol. 75 (1941-1942) pp. 267-291. MR 18216
  • Cesari, L., 8. Caratterizzazione analitica delle superficie continue di area finita secondo Lebesgue, Annali Scuola Normale Superiore di Pisa (2) vol. 10 (1941) pp. 253-294 and vol. 11 (1942) pp. 1-42. MR 18213
  • Cesari, L., 9. Su di un teorema di T. Radó sulle trasformazioni continue, Atti Istituto Veneto di Scienze e Lettere vol. 101 (1941-1942) pp. 377-403. MR 18214
  • Cesari, L., 10. Sui punti di diramazione delle trasformazioni continue e sull'area delle superficie in forma parametrica, Rendiconti di Matematica e delle sue Applicazioni Roma (5) vol. 3 (1942) pp. 37-62. MR 18215
  • Cesari, L., 11. Sui fondamenti geometrici dell'integrale classico per l'area delle superficie in forma parametrica, Memorie Accademia d'Italia vol. 13 (1943) pp. 1323-1481. MR 17355
  • Cesari, L., 12. Sulle quadratura delle superficie informa parametrica, Bollettino Unione Matematica Italiana (2) Anno IV (1942) pp. 109-117. MR 16122
  • Cesari, L., 13. Una proprietà caratteristica delle trasformazioni a variazione limitata, Bollettino Unione Matematica Italiana (2) Anno IV (1942) pp. 224-235. MR 16123
  • Cesari, L., 14. Sul concetto di trasformazione assolutamente continua, Bollettino Unione Matematica Italiana (2) Anno V (1942) pp. 5-10. MR 16124
  • Cesari, L., 15. Criteri di uguale continuità ed applicazioni alla quadratura delle superficie, Annali Scuola Normale Superiore di Pisa (2) vol. 12 (1943) pp. 61-84. MR 17352
  • Cesari, L., 16. Una uguaglianza fondamentale per l'area delle superficie, Memorie Accademia d'Italia vol. 14 (1944) pp. 891-951. MR 17356
  • Cesari, L., 17. Un complemento alla nota "Criteri di uguale continuità ed applicazioni alla quadratura delle superficie, " Rendiconti Accademia Nazionale Lincei (8) vol. 1 (1946) pp. 292-296. MR 18217
  • Cesari, L., 18. Rappresentazione quasi conforme delle superficie continue, Rendiconti Accademia Nazionale Lincei (8) vol. 1 (1946) pp. 509-515. MR 18218
  • Cesari, L., 19. Sulla rappresentazione delle superficie continue di area finita secondo Lebesgue, Rendiconti Istituto Lombardo di Scienze e Lettere vol. 79 (1945-1946) pp. 15-45. MR 20126
  • Cesari, L., 20. Sull'area secondo Lebesgue delle superficie continue, I and II, Rendiconti Accademia Nazionale Lincei (8) vol. 3 (1947) pp. 486-495. MR 27047
  • Cesari, L., 21. La nozione di integrale sopra una superficie in forma parametrica, Annali Scuola Normale Superiore di Pisa (2) vol. 13 (1944) pp. 78-117. MR 24510
  • Cesari, L., 22. Sopra un teorema di approssimazione per le superficie continue in forma parametrica, Rendiconti Accademia Nazionale Lincei (8) vol. 4 (1948) pp. 33-39. MR 27049
  • Cesari, L., 23. Parametrizzazione delle superficie continue di area finita secondo Lebesgue, Annali di Matematica (4) vol. 26 (1947) pp. 301-375. MR 27839
  • Cesari, L., 24. Sulla trasformazione degli integrali doppi, Annali di Matematica (4) vol. 27 (1948) pp. 321-374. MR 30591
  • Cesari, L., 25. Proprietà tangenziali delle superficie continue, Comment. Math. Helv. vol. 22 (1949) pp. 1-16. MR 26117
  • Cesari, L., 26. Condizioni sufficienti per la semicontinuità degli integrali sopra una superficie in forma parametrica, Annali Scuola Normale Superiore di Pisa (2) vol. 14 (1945) pp. 47-79. MR 27136
  • Cesari, L., 27. Condizioni necessarie per la semicontinuità degli integrali sopra una superficie in forma parametrica, Annali di Matematica (4) vol. 29 (1949) pp. 199-224. MR 36294
  • Cesari, L., 28. Sulle superficie di Fréchet, Rivista di Matematica dell'Università di Parma vol. 1 (1950) pp. 19-44. MR 32723
  • Cesari, L., 29. On the representation of surfaces, Amer. J. Math. vol. 72 (1950) pp. 335-346. MR 34450
  • Helsel, R. G., 30. A theorem on surface area, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 443-453. MR 20625
  • Helsel, R. G., 31. Convergence in area and convergence in volume, Duke Math. J. vol. 16 (1949) pp. 111-118. MR 28389
  • Helsel, R. G. and Mickle, E. J. 32. The Kolmogoroff principle for the Lebesgue area, Bull. Amer. Math. Soc. vol. 54 (1948) pp. 235-238. MR 23891
  • Lebesgue, H., 33. Intégrale, longueur, aire, Annali di Matematica vol. 7. (1902) pp. 231-359.
  • E. J. McShane, On the semi-continuity of double integrals in the calculus of variations, Ann. of Math. (2) 33 (1932), no. 3, 460–484. MR 1503070, https://doi.org/10.2307/1968529
  • E. J. McShane, Integrals over surfaces in parametric form, Ann. of Math. (2) 34 (1933), no. 4, 815–838. MR 1503135, https://doi.org/10.2307/1968701
  • E. J. McShane, Parametrizations of saddle surfaces, with application to the problem of plateau, Trans. Amer. Math. Soc. 35 (1933), no. 3, 716–733. MR 1501713, https://doi.org/10.1090/S0002-9947-1933-1501713-3
  • E. J. McShane, Existence theorems for double integral problems of the calculus of variations, Trans. Amer. Math. Soc. 38 (1935), no. 3, 549–563. MR 1501828, https://doi.org/10.1090/S0002-9947-1935-1501828-1
  • Mickle, E. J., 38. Associated double integral variation problems, Duke Math. J. vol. 9 (1942) pp. 208-227. MR 6831
  • Mickle, E. J., 39. Metric foundations of continuous transformations, Trans. Amer. Math. Soc. vol. 63 (1948) pp. 368-391. MR 23892
  • Mickle, E. J., 40. Some examples in surface area theory, Rivista di Matematica dell'Università di Parma vol. 1 (1950). MR 36826
  • Charles B. Morrey Jr., A Class of Representations of Manifolds. Part II, Amer. J. Math. 56 (1934), no. 1-4, 275–293. MR 1507020, https://doi.org/10.2307/2370932
  • Charles B. Morrey Jr., The Topology of (Path) Surfaces, Amer. J. Math. 57 (1935), no. 1, 17–50. MR 1507053, https://doi.org/10.2307/2372017
  • Morrey, C. B., Jr., 43. An analytic characterization of surfaces of finite Lebesgue area, Amer. J. Math. vol. 57 (1935) pp. 692-702 and vol. 58 (1936) pp. 313-322.
  • Radó, T., 44. The isoperimetric inequality and the Lebesgue definition of surface area, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 530-555. MR 21966
  • Radó, T., 45. On the semi-continuity of double integrals in the parametric form, Trans. Amer. Math. Soc. vol. 51 (1942) pp. 336-361. MR 5905
  • Radó, T., 46. (with R. G. Helsel) The Cauchy area of a Fréchet surface, Duke Math. J. vol. 15 (1948) pp. 159-167. MR 24967
  • Radó, T., 47. (with E. J. Mickle) A new geometrical interpretation of the Lebesgue area of a surface, Duke Math. J. vol. 15 (1948) pp. 169-180. MR 24968
  • Radó, T., 48. Sur l'aire des surfaces continues, Atti del Congresso Internazionale dei Matematici Bologna vol. 6 (1928) pp. 355-360.
  • Radó, T., 49. (with M. C. Ayer) A note on convergence in length, Bull. Amer. Math. Soc. vol. 54 (1948) pp. 533-539. MR 25553
  • Radó, T., 50. Two-dimensional concepts of bounded variation and absolute continuity, Duke Math. J. vol. 14 (1947) pp. 587-608. MR 22593
  • Reichelderfer, P. V., 51. On the definition of the essential multiplicity for continuous transformations in the plane, Trans. Amer. Math. Soc. vol. 62 (1947) pp. 284-314. MR 21967
  • Reichelderfer, P. V., 52. The essential part of a surface, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 845-855. MR 21968
  • Tonelli, L., 53. Sulla proprietà di minimo della sfera, Rend. Circ. Mat. Palermo vol. 39 (1915) pp. 1-30.
  • Tonelli, L., 54. Sulla quadratura delle superficie, Rendiconti Accademia Nazionale Lincei (6) vol. 3 (1926) pp. 357-362, 445-450, 633-638, 714-719.
  • Tonelli, L., 55. Sul problema di Plateau, Rendiconti Accademia Nazionale Lincei (6) vol. 29 (1936) pp. 333-339, 393-398.
  • Leonida Tonelli, L’estremo assoluto degli integrali doppi, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (2) 2 (1933), no. 1, 89–130 (Italian). MR 1556696
  • Vitali, G., 57. Sulle funzioni continue, Fund. Math. vol. 8 (1926) pp. 175-188.
  • Youngs, J. W. T., 58. Curves and surfaces, Amer. Math. Monthly vol. 51 (1944) pp. 1-11. MR 9984
  • Youngs, J. W. T., 59. The topological theory of Fréchet surfaces, Ann. of Math. vol. 45 (1944) pp. 753-785. MR 12222
  • Youngs, J. W. T., 60. On surfaces of class K, Bull. Amer. Math. Soc. vol. 51 (1945) pp. 669-673. MR 14420
  • Youngs, J. W. T., 61. Topological methods in the theory of Lebesgue area, Bull. Amer. Math. Soc. vol. 56 (1950) pp. 17-31. MR 34449
  • Youngs, J. W. T., 62. The representation problem for Fréchet surfaces, Memoires of the American Mathematical Society, not yet published.
  • Youngs, J. W. T., 63. The isoperimetric inequality for closed surfaces, Rivista di Matematica dell'Universita di Parma vol. 1 (1950). MR 37009


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1950-09371-9

American Mathematical Society